MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHRO BIOINDCTIVE 1 MED; MESH, SURGICAL, DEPLOYER

SMITH & NEPHEW, INC. ARTHRO BIOINDCTIVE 1 MED; MESH, SURGICAL, DEPLOYER
Catalog Number 2169-2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after an arthroscopy procedure, the patient experienced ongoing shoulder pain.The event was treated with a revision surgery in which debridement and decompression procedures were performed.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A review of risk management files found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective.Actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that after an arthroscopy procedure, where a bioinductive implant was used, the patient experienced ongoing shoulder pain.The event was treated with a revision surgery in which debridement and decompression procedures were performed.Patient outcome is unknown.

Brand Name
ARTHRO BIOINDCTIVE 1 MED
Common Device Name
MESH, SURGICAL, DEPLOYER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12371416
Report Number3003604053-2021-00242
Device Sequence Number17334959
Product Code ORQ
UDI-Device Identifier00854501006005
UDI-Public854501006005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2169-2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown